Header

UZH-Logo

Maintenance Infos

Bayesian fractional polynomials


Sabanés Bové, D; Held, L (2011). Bayesian fractional polynomials. Statistics and Computing, 21(3):309-324.

Abstract

This paper sets out to implement the Bayesian paradigm for fractional polynomial models under the assumption of normally distributed error terms. Fractional polynomials widen the class of ordinary polynomials and offer an additive and transportable modelling approach. The methodology is based on a Bayesian linear model with a quasi-default hyper-g prior and combines variable selection with parametric modelling of additive effects. A Markov chain Monte Carlo algorithm for the exploration of the model space is presented. This theoretically well-founded stochastic search constitutes a substantial improvement to ad hoc stepwise procedures for the fitting of fractional polynomial models. The method is applied to a data set on the relationship between ozone levels and meteorological parameters, previously analysed in the literature.

Abstract

This paper sets out to implement the Bayesian paradigm for fractional polynomial models under the assumption of normally distributed error terms. Fractional polynomials widen the class of ordinary polynomials and offer an additive and transportable modelling approach. The methodology is based on a Bayesian linear model with a quasi-default hyper-g prior and combines variable selection with parametric modelling of additive effects. A Markov chain Monte Carlo algorithm for the exploration of the model space is presented. This theoretically well-founded stochastic search constitutes a substantial improvement to ad hoc stepwise procedures for the fitting of fractional polynomial models. The method is applied to a data set on the relationship between ozone levels and meteorological parameters, previously analysed in the literature.

Statistics

Citations

8 citations in Web of Science®
9 citations in Scopus®
Google Scholar™

Altmetrics

Downloads

211 downloads since deposited on 22 Apr 2010
47 downloads since 12 months
Detailed statistics

Additional indexing

Item Type:Journal Article, refereed, original work
Communities & Collections:04 Faculty of Medicine > Epidemiology, Biostatistics and Prevention Institute (EBPI)
Dewey Decimal Classification:610 Medicine & health
Language:English
Date:2011
Deposited On:22 Apr 2010 11:25
Last Modified:07 Dec 2017 02:14
Publisher:Springer
ISSN:0960-3174
Additional Information:The original publication is available at www.springerlink.com
Publisher DOI:https://doi.org/10.1007/s11222-010-9170-7

Download

Download PDF  'Bayesian fractional polynomials'.
Preview
Content: Accepted Version
Filetype: PDF
Size: 1MB
View at publisher